Alert archive / Kentucky / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 41, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 1, 2019, 7:13 PM EDT for 4 counties in Kentucky; Harrison County, Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2019, 7:13 PM EDT (23:13 UTC)
- Expired
- May 1, 2019, 8:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Harrison County, IN, Bullitt County, KY, Hardin County, KY, Jefferson County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 4 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 7:33 PM EDT | TSTM WND DMG | Valley Station, KY | LARGE BRANCHES DOWN ON DEERING ROAD, DAMAGE TO A FENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
935
WUUS53 KLMK 012313
SVRLMK
INC061-KYC029-093-111-163-020000-
/O.NEW.KLMK.SV.W.0041.190501T2313Z-190502T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
713 PM EDT WED MAY 1 2019
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Southeastern Harrison County in south central Indiana...
East central Meade County in central Kentucky...
Southwestern Jefferson County in central Kentucky...
North central Hardin County in central Kentucky...
Northwestern Bullitt County in central Kentucky...
* Until 800 PM EDT.
* At 713 PM EDT, a severe thunderstorm was located near Brandenburg,
moving northeast at 35 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Louisville, Shepherdsville, Pioneer Village, Hollyvilla, South Park
View, Valley Station, Fairdale, Minor Lane Heights, Okolona and
Mount Washington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3790 8605 3798 8612 3818 8573 3803 8560
TIME...MOT...LOC 2313Z 241DEG 29KT 3794 8609
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
DM3 follow-up statements
571
WWUS53 KLMK 012326
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
726 PM EDT WED MAY 1 2019
KYC093-163-012336-
/O.CAN.KLMK.SV.W.0041.000000T0000Z-190502T0000Z/
Meade KY-Hardin KY-
726 PM EDT WED MAY 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MEADE AND NORTH
CENTRAL HARDIN COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3809 8565 3800 8594 3801 8595 3800 8599
3802 8604 3818 8573
TIME...MOT...LOC 2326Z 241DEG 29KT 3799 8597
$$
INC061-KYC029-111-020000-
/O.CON.KLMK.SV.W.0041.000000T0000Z-190502T0000Z/
Harrison IN-Jefferson KY-Bullitt KY-
726 PM EDT WED MAY 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN HARRISON...SOUTHWESTERN JEFFERSON AND NORTHWESTERN
BULLITT COUNTIES...
At 726 PM EDT, a severe thunderstorm was located 9 miles southwest of
Valley Station, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Louisville, Hollyvilla, South Park View, Valley Station, Fairdale,
Minor Lane Heights, Okolona, Hunters Hollow, Rosewood and Evans
Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
LAT...LON 3809 8565 3800 8594 3801 8595 3800 8599
3802 8604 3818 8573
TIME...MOT...LOC 2326Z 241DEG 29KT 3799 8597
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
DM580
WWUS53 KLMK 012327
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
727 PM EDT WED MAY 1 2019
KYC029-012337-
/O.CAN.KLMK.SV.W.0041.000000T0000Z-190502T0000Z/
Bullitt KY-
727 PM EDT WED MAY 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BULLITT COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3809 8565 3808 8567 3809 8571 3804 8588
3803 8591 3801 8592 3800 8594 3801 8595
3800 8599 3802 8604 3818 8573
TIME...MOT...LOC 2327Z 241DEG 29KT 3800 8595
$$
INC061-KYC111-020000-
/O.CON.KLMK.SV.W.0041.000000T0000Z-190502T0000Z/
Harrison IN-Jefferson KY-
727 PM EDT WED MAY 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN HARRISON AND SOUTHWESTERN JEFFERSON COUNTIES...
At 727 PM EDT, a severe thunderstorm was located 9 miles southwest of
Valley Station, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Louisville, Hollyvilla, South Park View, Valley Station, Fairdale,
Minor Lane Heights, Okolona, Rosewood, Evans Landing and Fishtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
LAT...LON 3809 8565 3808 8567 3809 8571 3804 8588
3803 8591 3801 8592 3800 8594 3801 8595
3800 8599 3802 8604 3818 8573
TIME...MOT...LOC 2327Z 241DEG 29KT 3800 8595
HAIL...0.75IN
WIND...60MPH
$$
DM616
WWUS53 KLMK 012337
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
737 PM EDT WED MAY 1 2019
INC061-012346-
/O.CAN.KLMK.SV.W.0041.000000T0000Z-190502T0000Z/
Harrison IN-
737 PM EDT WED MAY 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3805 8584 3809 8590 3818 8573 3811 8566
3808 8574
TIME...MOT...LOC 2336Z 239DEG 36KT 3810 8582
$$
KYC111-020000-
/O.CON.KLMK.SV.W.0041.000000T0000Z-190502T0000Z/
Jefferson KY-
737 PM EDT WED MAY 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHWESTERN JEFFERSON COUNTY...
At 736 PM EDT, a severe thunderstorm was located over Valley Station,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Louisville, Hollyvilla, South Park View, Valley Station, Fairdale,
Minor Lane Heights, Okolona and Louisville International Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
LAT...LON 3805 8584 3809 8590 3818 8573 3811 8566
3808 8574
TIME...MOT...LOC 2336Z 239DEG 36KT 3810 8582
HAIL...0.75IN
WIND...60MPH
$$
DMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 7:12 PM EDT, 1 minute earlier.
Area forecast discussion, May 1, 7:12 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Louisville KY 712 PM EDT Wed May 1 2019 ...Updated Aviation Discussion... .Mesoscale Update... Issued at 539 PM EDT Wed May 1 2019 Broken line of storms continues to push into the western parts of the LMK forecast area late this afternoon. The activity is along a remnant outflow boundary from the overnight convection that moved out of MO/IL. The activity is within a localized instability axis characterized by 1000-1500 J/Kg of surface based CAPE with a tongue of deeper surface moisture with dewpoints at/above 65 degrees mainly west of the I-65 corridor. Boundary layer shear values are in the 35-45kt range and mid-level lapse rates are quite marginal at 5.8- 6.3 C/Km. The storms have pulsed up and down this afternoon and the storm that moved through NE Orange/Washington County IN, warranted a warning. Mesoanalysis shows a gradient of instability that drops off significantly east of I-65 with values over the US27/127 corridor and points east dropping to less than 250 J/Kg of CAPE. This is likely due to aggressive mixing within the boundary layer that has scoured out low-level moisture. This is evident in the KY Mesonet data showing mid-upper 50s dewpoints across our eastern sections. Convective cells that have approached the I-65 corridor in recent scans have simply fell apart as they encountered a less unstable environment. Short term Outlook: Convection across SW IN and NW KY should continue eastward as the outflow boundary drifts eastward. Main axis of storms looks to remain confined to areas west of the I-65 corridor, but greatest risk of thunderstorms looks to be confined to southern IN and areas just northwest of the Ohio River. Severe threats look to be damaging winds gusts in excess of 60 MPH, near severe hail, and frequent cloud to ground lightning. Latest HRRR runs seem to have a good handle on the environment with keeping convection mainly over our northwestern third. It's possible that some convection may work into Metro Louisville in a few hours, perhaps near or just after sunset. The convective forecast is tricky here as the loss of heating will result in an increasing amount of CINH to develop resulting in an environment less favorable for storms. East of I-65, a few showers may develop in a corridor just east of the interstate. A few lightning strikes are possible with this activity, but main threat here looks to be just quick burst of heavy rain as the shower passes through any given location. Locations out east of the US27/127 corridor look to remain dry for the next several hours. && .Short Term...(This evening through Thursday) Issued at 253 PM EDT Wed May 1 2019 At the time of this writing convection has just started to pop along an instability axis from western Kentucky to central Indiana. Storms will continue to fire and move northeastward into early this evening with negative LI, SBCAPE in the 1000-1500 J/kg range, and soundings showing a weakening cap. This convection is expected to diminish in intensity as the sun sets and convective inhibition increases, though scattered showers and a few thunderstorms can't be ruled out overnight with sufficient moisture and elevated instability in place. As we continue to sit in the warm sector of a large and complex storm system to our west, and with plenty of clouds overhead plus a light southerly breeze, it will be another warm night with lows in the middle and upper 60s. The quasi-stationary boundary that has been to our west recently will finally push east and approach our area towards evening tomorrow. Narrowing down the best time for showers and storms is not entirely obvious, with a moist and unstable atmosphere in place all day. We may see some showers/storms in the morning as overnight convection to our west moves in and diminishes. Thunderstorm redevelopment will then be possible in the afternoon, but the degree of instability attained will depend somewhat on the presence or absence of morning rain, and how pervasive the clouds are through the day. It does look like a 5H speed max will come up from the southwest Thursday afternoon beneath the entrance region of a 110kt upper jet over the Great Lakes, helping to spark storms. WBZ heights suggest the possibility of hail in the strongest updrafts, though the atmosphere looks quite moist which would encourage melting of hailstones. DCAPE is progged to be fairly weak and the sub-cloud layer isn't especially dry, but some gusty winds will still be possible in the afternoon as stronger winds aloft move in. Thursday will be another warm day but with increased clouds and showers, and weaker surface winds, probably not quite as warm as what we've seen the past couple of days. Will go with highs around 80. .Long Term...(Thursday night through Wednesday) Issued at 255 PM EDT Wed May 1 2019 ...Unsettled, but difficult forecast Thursday night-Saturday... ...Drying out Sunday and Monday... ...More storm chances by mid next week... The models have not been particularly consistent over the last few days concerning the forecast for Fri and Sat in our area, but as late week draws closer in time, models seem to now be converging on a more consistent consensus with less variability. Nevertheless, convective evolution and mesoscale boundaries over the next couple days will affect actual weather conditions/timing, and models often have a difficult time discerning these smaller-scale features. With that said, below is a look at overall expectations. Thursday night and Friday... Models agree that a shortwave will be riding NE toward the lower OH Valley Thu night into Fri, accompanied by a weak surface low reflection, and within a weak upper jet right entrance region. This would support scattered to numerous showers and storms across our area Thu night and Fri morning, with some heavy rainfall possible. However, this is predicated somewhat on the influence of convection well to our W and SW tonight and Thu, and how this affects the flow pattern aloft and low-level mesoscale boundaries and moisture transport by Thu evening near our area. For now, our blends shows high probabilities late Thu night and Fri morning. During Fri afternoon, precip should abate and/or end for awhile, but remain mostly cloudy. Highs are expected to range through the 70s, perhaps around 80 downstate. Friday night and Saturday... After a brief lull in precip Fri evening, models again in general agreement bringing a second, more substantial, shortwave NE into the lower OH Valley on Sat. This system is accompanied by a reflection at the surface and 850 mb. Good moisture transport and isentropic lift could result in widespread rainfall and embedded thunderstorms overnight Fri night and through at least early Sat afternoon. If conditions verify as models suggest, then some heavy rainfall could occur given good forcing for lift. Model track record has not been that great over the last several days and convective influence again may be in play, but it is hard to discount the rainfall potential now with what looks like an organized system. It is a matter of exactly where and how much rain falls. Typically in this situation, the most widespread rain falls out along/downwind/just north of the path of the low, which would mean southern IN and/or north-central KY depending on the low track late Fri night and Sat morning. Then boundaries and differential heating could lead to better convective development Sat afternoon farther south, say over south-central KY and/or TN. For now, precip amounts of 0.5 to 1 inch look likely with local amounts over 1 inch quite possible, depending on where deeper convection forms and propagates. Depending on speed of the system, precip could end or at least diminish by late Sat afternoon/early evening, but cloud cover would persist. High temps Sat afternoon will be held down by the clouds and rain, how much so is still debatable - our blend currently shows highs in the mid 60s in southern IN to around 709 in Louisville and Lexington, and 70-75 downstate. Sunday through Wednesday... Following passage of the Sat system, the flow aloft becomes more zonal and high pressure builds in. This will mean dry days Sun and Mon, with seasonal high temps Sun, warming well up into the 70s to around 80 on Mon. Finally, the flow aloft could become SW again by mid next week which would mean a return to an unsettled weather pattern and more thunderstorm chances Wed and/or Thu. && .Aviation...(00Z TAF Issuance) Updated at 711 PM EDT Wed May 1 2019 Broken line of convection is forecast to move eastward through the I- 65 corridor during the next few hours. This activity is forecast to diminish after sunset. Over the next couple of hours, the terminals most likely to be affected would be KSDF and KBWG. After 02/03Z or so, we should see generally quiet weather overnight with VFR conditions at KSDF/KBWG/KLEX. Some clearing may develop over at KHNB and if that occurs with a slacking off of the wind, then fog is likely there. So we plan on carrying some MVFR fog at KHNB after 02/02Z and then drop it to near IFR by 02/11Z. The IFR fog looks short lived at KHNB as the next convective complex could be rolling in from the southwest by 02/12Z. The outlook for Thursday, another round of scattered storms, mainly from late morning through the afternoon and evening. VFR conditions outside of storms, with temp drops to MVFR/IVF as storms roll through. Winds look to remain southwesterly at 8-12kts. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale....MJ Short Term...13 Long Term....TWF Aviation.....MJ
Hazardous weather outlook, May 1, 3:51 PM EDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 351 PM EDT Wed May 1 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-022000- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 351 PM EDT Wed May 1 2019 /251 PM CDT Wed May 1 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms are expected through early this evening from western parts of central Kentucky into southern Indiana. A few of the storms may become strong or severe, with marginally severe hail or gusty winds. The storms will diminish in intensity after the sun sets. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered to numerous thunderstorms are expected Thursday through Friday morning, then again Friday night and Saturday. Besides lightning, the main hazards will be gusty surface winds and heavy rainfall, with possible hail in stronger cells. The most likely times for strong storms appears to be Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any strong winds and hail the next couple of days. 13/TWF
In the hours before
Local storm report, May 1, 5:42 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
542 PM EDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM TSTM WND DMG CAMPBELLSBURG 38.65N 86.26W
05/01/2019 WASHINGTON IN PUBLIC
ROOF DAMAGE TO A RESIDENCE NEAR THE
INTERSECTION OF N MARSHALL RD AND HWY 60.
&&
DMSpecial weather statement, May 1, 5:49 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Louisville KY
449 PM CDT WED MAY 1 2019
KYZ023-026-012215-
Hancock-Ohio-
449 PM CDT WED MAY 1 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HANCOCK AND
NORTHEASTERN OHIO COUNTIES...
At 449 PM CDT, a strong thunderstorm was located near Whitesville,
moving northeast at 40 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Fordsville, Goering, Ralph, Pellville, Magan, Deanefield, Victoria
Crossroads, Floral, Patesville and Cabot.
LAT...LON 3763 8695 3762 8692 3764 8689 3765 8687
3767 8682 3771 8687 3774 8682 3780 8682
3787 8673 3781 8667 3779 8668 3766 8662
3766 8664 3764 8664 3755 8692 3762 8697
TIME...MOT...LOC 2149Z 234DEG 34KT 3763 8688
DMSpecial weather statement, May 1, 6:19 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Louisville KY
519 PM CDT WED MAY 1 2019
KYZ024-012245-
Breckinridge-
519 PM CDT WED MAY 1 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BRECKINRIDGE COUNTY...
At 519 PM CDT, a strong thunderstorm was located near Hardinsburg,
moving northeast at 40 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hardinsburg, Webster, Irvington, Tar Fork, Mystic, Raymond, Lodiburg,
Bewleyville, Basin Spring and Mattingly.
LAT...LON 3779 8667 3796 8636 3789 8626 3784 8621
3768 8663
TIME...MOT...LOC 2219Z 237DEG 36KT 3777 8657
DMSpecial weather statement, May 1, 6:21 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
621 PM EDT WED MAY 1 2019
INZ079-KYZ032-012245-
Jefferson-Trimble-
621 PM EDT WED MAY 1 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JEFFERSON AND
NORTHWESTERN TRIMBLE COUNTIES...
At 621 PM EDT, a strong thunderstorm was located near Bedford, moving
northeast at 40 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Madison, Hanover, Milton, Brooksburg, Monitor, Manville, Trout and
Hanover Beach.
LAT...LON 3869 8520 3870 8522 3873 8524 3874 8527
3874 8533 3872 8532 3864 8524 3859 8541
3869 8550 3884 8521
TIME...MOT...LOC 2221Z 237DEG 36KT 3866 8536
DMLocal storm report, May 1, 7:03 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EDT WED MAY 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG IRVINGTON 37.88N 86.28W
05/01/2019 BRECKINRIDGE KY AMATEUR RADIO
SHED DAMAGED BY THUNDERSTORM WINDS.
&&
MRCSpecial weather statement, May 1, 7:05 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
605 PM CDT WED MAY 1 2019
KYZ027-061-012330-
Grayson-Butler-
605 PM CDT WED MAY 1 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BUTLER AND SOUTH
CENTRAL GRAYSON COUNTIES...
At 604 PM CDT, a strong thunderstorm was located 11 miles northeast
of Morgantown, moving northeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lee, Decker, Ready, Millwood, Shrewsbury, Grancer, Love, Sadler, Nash
and Peth.
LAT...LON 3749 8635 3739 8626 3732 8641 3732 8647
3730 8646 3726 8654 3732 8660
TIME...MOT...LOC 2304Z 237DEG 29KT 3731 8651
DMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 5:49 PM EDT | Special Weather Statement | LMK | Hancock | 26 min |
| May 1, 6:19 PM EDT | Special Weather Statement | LMK | Breckinridge | 26 min |
| May 1, 6:21 PM EDT | Special Weather Statement | LMK | Trimble | 24 min |
| May 1, 6:36 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 54 min |
| May 1, 7:05 PM EDT | Special Weather Statement | LMK | Grayson | 25 min |
| May 1, 7:21 PM EDT | Special Weather Statement | LMK | Grayson | 24 min |
| May 1, 7:49 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 23 min |
| May 1, 3:49 PM EDT | Special Weather Statement | LMK | Dubois | 26 min |
| May 1, 4:14 PM EDT | Special Weather Statement | LMK | Dubois | 31 min |
| May 1, 4:40 PM EDT | Special Weather Statement | LMK | Dubois | 35 min |
| May 1, 4:41 PM EDT | Special Weather Statement | LMK | Orange | 49 min |
| May 1, 4:57 PM EDT | Severe Thunderstorm Warning | LMK | Orange, Washington | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2019Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.